advertisement
Question
Posted by: Lia | 2011/07/19

The pill &  period

Hi Gynae doc,

Whenever I take my last active pill, I don''t start with my period for another three to four days (my period normally lasts up to 8-9 days). As I understand, you should start right after you''ve finished the course?

This is problematic for me, because when I start with the active pills again (after the row of placebo pills) my period continues for another 4 days - and it''s then kind of a waste. This isn''t normal right? Plus, supposedly with the pill you atleast know when your period will start, and mine is always still a surprize, regardless if I use the pills or not.

Any advice?

Thanks in advance!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

You don't have to start your period immediately on stopping the active pills. 3-4 days into the placebos is normal. If your period is heavy for 8 days it is not normal, but if it is only spotting it is okay. If your periods are irregular on the Pill, then you need to see a gynaecologist.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2011/07/25

You don't have to start your period immediately on stopping the active pills. 3-4 days into the placebos is normal. If your period is heavy for 8 days it is not normal, but if it is only spotting it is okay. If your periods are irregular on the Pill, then you need to see a gynaecologist.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement